Facebook Pixel
EmpowHER Guest

late period after plan B pill, should i be worried?

By Anonymous September 19, 2015 - 3:32am
Rate This

hello, i have a question regarding the morning after pill and i need a answer asap, I'm totally freaking out and really worried!
my last period was August 12th and i had sex the following week on the 21st, unfortunately the condom split, neither of us had realised and my boyfriend finished inside me. the next morning i took the plan B pill, approximately 13 hours after the incident, and about a week after that i started bleeding, it felt and looked like a normal period but it only lasted 3 days (i don't think this was a period because my periods usually last for 5-6 days and it was about 2 weeks before expected date, plus i have been told that bleeding after the pill is normal and common and not to consider it a period for that month). i was due for my September period on the 9th but my cycles are almost always irregular and come between 3-5 days late but from today my period is about 11 days late, i haven't yet taken a pregnancy test but is there a high chance of pregnancy? feel free to add some advice as I'm 16 (17 in 2 months) and cannot have a child!

Add a Comment1 Comments


Hello and thank you for choosing EmpowHer,
The fact that you did bleed after taking Plan B is a good sign that you are not pregnant. You are correct in that its a common side effect. The hormones in Plan B can also affect your following period which is most likely why it is so late. Its definitely not due to pregnancy, so you don't have to worry about that. I know its worrying not to get your period but give it time.
Your period will return to normal soon.

September 19, 2015 - 10:44pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!